MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFCSIGMA INS TRL STABL 8MM SZ4; TIBIAL INSERT TRIALS

DEPUY ORTHOPAEDICS INC US PFCSIGMA INS TRL STABL 8MM SZ4; TIBIAL INSERT TRIALS
Catalog Number 961450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Tibial insert trial that broke during surgery.Was the product being used in a clinical trial? no did the event happen during a procedure? yes were you in the procedure at the time of the event? no event outcome/how was it managed? no adverse outcome reported.Management.Instruments reported and isolated by sterile service was there any consequence to the patient due to the event? no was the surgery prolonged due to the event? no has the reporter facility indicated there may be legal action? no please give a detailed explanation of the event: account has emailed us that the item broke whilst in use during surgery.Photo attached.Please provide answers to the following questions in relation to this product complaint.A.Was there any patient harm related to this event ?no b.Can you provide the lot no of reported product ? 961450 lot number unavailable.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "tibial insert trial that broke during surgery.¿ the product was not returned to depuy synthes, however photos were provided for review.¿(b)(4) instrument breakage¿.The photo investigation revealed that '961450, pfcsigma ins trl stabl 8mm sz4¿ had broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like [hitting heavy off-axis on the handle anvil, using forceps/pincers/tweezers on the radel handle, hitting from the bottom up].Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pfcsigma ins trl stabl 8mm sz4 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
Additional information received.A.Did it break into two or more pieces? if yes, were all the fragments retrieved from the patient? yes, all fragments were retrieved from the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.H6: (device code).The pe code was updated from broken (2+ pieces) intraoperatively, to broken (2+ pieces) intraoperatively: fragment removed from wound.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, "tibial insert trial that broke during surgery.¿ the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) instrument breakage¿.The photo investigation revealed that '961450, pfcsigma ins trl stabl 8mm sz4¿ had broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like [hitting heavy off-axis on the handle anvil, using forceps/pincers/tweezers on the radel handle, hitting from the bottom up].Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pfcsigma ins trl stabl 8mm sz4 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
PFCSIGMA INS TRL STABL 8MM SZ4
Common Device Name
TIBIAL INSERT TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18970546
Report Number1818910-2024-06544
Device Sequence Number12315280
Product Code HWT
UDI-Device Identifier10603295238652
UDI-Public10603295238652
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number961450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer03/27/2024
04/15/2024
05/23/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date03/28/2024
04/16/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown